hi,i had my procedure done on july 13, its been 20 days. the place in the back of my ear where the surgeon cut my ear from still hurts and is red and kind of noticable, but my ears are very little swollen. i was wondering if i could put scar cream on the scar? and when can i start putting it? and what scar cream or any kind of medication do you recomend? please help thank you!
Ear Otoplasty and Scar Cream
Doctor Answers (4)
Ear otoplasty and scar cream
Never apply a scar removal cream to an open wound; the injury must be completely healed, with no visible openings or scabs.After undergoing surgery, I don't have my patients start using the scar cream until 2 weeks after surgery. I would recommend the product Neaclear Scar Advantage. It promotes optimal scar healing with ingredients such as liquid oxygen, vitamin C, vitamin E, vitamins A & D, cortisone, and silicone. You apply the product a few times a day and should see scar reduction in a less than a few weeks.
Red scars after otoplasty-scar creams cure or problem
There is little evidence to support the effectiveness of scar gels. However, some have proven to be harmful to healing of the incision. In the face of a red, painful incision, I would seek immediate evaluation by your surgeon to rule out an infection or abnormal healing response.
Scar management after otoplasty (ear pinning)
judging from your multiple previous posts, I would highly recommend that you contact your original surgeon even if they are located at a distance or at least contact them by phone. There are many different scar creams available starting with triple antibiotics and progressing up to silicone. Although some surgeons recommend Mederma, I am not a believer
You might also like...
You should have your surgeon evaluate your scar 20 days after Otoplasty Surgery.
Keloid scarring is a problem associated with Otoplasty surgery. This may cause a red, raised, itchy, bothersome scar. 3 weeks is probably too soon to develop a keloid, but you should have it checked. Early keloid scars respond well to triamcinolone (steroid) injections. I hope this is helpful for you.
Web reference: http://ericmjoseph.com/index.cfm/PageID/4243
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.